MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA25 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA25 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX442T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: additional information / investigation results will be provided in a supplemental report, if available.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx442t) was implanted during a procedure performed on (b)(6) 2019.According to the complainant, the valve was believed to be not adjustable.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Patient informations: age: (b)(6) height: 120 cm weight: (b)(6).
 
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Results: first, we performed a visual inspection of the progav 2.0 shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Next, we tested the permeability, adjustability, the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valves.Inside the progav 2.0 we have found build-up of substances (likely protein) in the shuntassistant were no visible deposits detected.Based on our test results, we cannot detect a malfunction on the shunt system at the time of our investigation.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 SYS PED.W/SA25 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11921908
Report Number3004721439-2021-00152
Device Sequence Number14248005
Product Code JXG
UDI-Device Identifier04041906137472
UDI-Public4041906137472
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2022
Device Model NumberFX442T
Device Catalogue NumberFX442T
Device Lot Number20033899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient Weight29